Flood, Southern St. Louis / Carlton
- When
- June 25, 11:03 AM CST to June 27, 9:30 AM CST
- Where
- Southern St. Louis / Carlton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.091, -92.569 (the zone’s center; the record gives no point)
Minor flooding of the Fon du Lac neighborhood of Duluth was due to water being released from the Thomson Dam, located upstream. At the peak of the event, releases from the dam were 26,258 cfs.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Minor flooding of the Fon du Lac neighborhood of Duluth was due to water being released from the Thomson Dam, located upstream. At the peak of the event, releases from the dam were 26,258 cfs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 25, 12:45 AM CST, 10 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 145 AM CDT TUE JUN 25 2002 MAIN PROBLEM IS CONVECTION THIS AFTN AND EVE. SVRL BNDRYS OVR THE CWA THIS MRNG. LO CNTR IN WRN ONT WITH A COOL FRONT N OF THE CANADIAN BDR. DETAIL SFC ANALYSIS ALSO HAS A BNDRY SWD FM NR INL TO NR GPZ. UPR 60S-LOW 70S DEW PTS ARE STILL POOLED AHD OF THIS FTR, AND 88D HAD AN ISOLD CEL ALG THIS FTR N OF BRD. RATHER VIGOROUS UPR LVL TROF IN THE WRN DAKS AND MT WITH NMRS SML VORT MAXES MOVG ACRS THE CWA IN THE WLY FLW. AN AREA OF NVA AND JETLEVEL CONVGC IS PASSING OVR THIS ISOLD CELL AND WEAKENING IT. ALTHOUGH THE LAPS DATA SHOWS SOME RESIDUAL INSTABILITY ALG THIS BNDRY, IT LOOKS LIKE THE NVA WILL KEEP THE CELL TAME FOR THE PRE-DAWN HRS. THIS AFTN WILL BE A DIFFERENT SITUATION. THE UPR TROF MOVS TO THE MN/DAKS BDR AND IS RATHER SHARP. THE BETTER DEFINED SFC TROF MOVS FM THE DAKS INTO MN AND UPR LVL ENERGY PHASES WITH THIS FTR ARND AND AFTER 18Z. RIGHT ENTRANCE REGION OF THE JET BCMS POSITIONED OVR MAINLY SRN PTN OF MN CWA AND ALL OF NWRN WI CWA. SPC PSNS THE THE SLGT RISK AREA ALG AND AHD OF THIS SFC TROF AND RELATED UPR LVL FTRS AND IT LOOKS LIKE A GOOD MATCH. DURG THE EVEN THE UPR TROF MOVS TO THE MN/WI BDR WITH THE ENERGY AND INSTABILITY OVR WI AFT MIDN. SO WE SEE A SETTLING DOWN FOR THE MN SIDE BUT A CONTINUATION OF WI OVR NIGHT. ALL MODELS FOCUS ON THESE ASPECTS PRETTY CONSISTENTLY, BUT WE FAVOR THE WARMER NGM AND ETA ROS TEMPS. TEMPS OVR THE PAST COUPLE OF RUNS HAVE BEEN SLIGHTLY WMR THAT GDNC. IN ADDITON MOST CONVECTION HAS SPAWNED CLOSE TO MDT PVA WHICH WILL ALSO BE IN PLACE TDA. SO IT LKS LIKE THE POPS MIGHT BE A BIT LOW. THE DETERMINING FACTOR WOULD BE STRENGTH OF THE CAP. NONETHELESS, WELL GO WITH MAV POPS. WEDNESDAY WILL THE CONVECTIVE INGREDIENTS MOVG OVR THE CNTRL GT LKS WITH DRIER NWLY FLW SETTING UP. .DLH...NONE. CS
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-252000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 930 AM CDT TUE JUN 25 2002 ...SLI
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306297.